Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 17, NWS Brownsville, TX

October 19, 20118 counties in Texas

NWS Brownsville, TX issued this red flag warning at Oct 19, 2011, 3:46 AM CDT for 8 counties in Texas. It took effect at Oct 19, 2011, 11:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 19, 2011, 3:46 AM CDT (08:46 UTC)
In effect from
Oct 19, 2011, 11:00 AM CDT
Expired
Oct 19, 2011, 5:00 PM CDT
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2011-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2011-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2902 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WWUS84 KBRO 190846
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
346 AM CDT WED OCT 19 2011

...DRY COLD FRONT BRINGS CRITICAL FIRE WEATHER CONDITIONS...

.THE COMBINTAION OF MUCH DRIER POURING INTO DEEP SOUTH TEXAS IN
THE WAKE OF THE TUESDAY COLD FRONT...WITH LOW RELATIVE HUMIDITY
VALUES...MODERATE TO BREEZY WINDS JUST ABOVE THE SURFACE...AND
ABUNDANT CURED FUELS...WILL RESULT IN RED FLAG WARNING CRITERIA
WILDFIRE CONDITIONS ACROSS DEEP SOUTH FOR A FEW HOURS TODAY.

TXZ249>257-191700-
/O.UPG.KBRO.FW.A.0014.111019T1700Z-111019T2100Z/
/O.NEW.KBRO.FW.W.0017.111019T1600Z-111019T2200Z/
JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
346 AM CDT WED OCT 19 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 249...250...251...252...253...254...255...256 AND 257...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTHWEST TO NORTH WINDS OF 15 TO 20 MPH AT THE 20-FOOT
  LEVEL ARE EXPECTED. 

* HUMIDITY...RELATIVE HUMIDITY VALUES BETWEEN 13 AND 23 PERCENT
  ARE LIKELY. 

* IMPACTS...ANY WILDFIRE ACTIVITY THAT DEVELOPS TODAY WILL LIKELY
  SPREAD RAPIDLY AND BECOME DIFFICULT TO CONTROL. OUTDOOR BURNING
  IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...RELATIVE
HUMIDITY RANGING FROM LESS THAN 25 PERCENT IN ZAPATA COUNTY TO
NEAR 45 PERCENT ALONG THE COAST...AND LASTING FOR 2 HOURS OR
MORE. DETAILED DECISION TABLES CAN BE FOUND AT
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TXZ248-191700-
/O.NEW.KBRO.FW.W.0017.111019T1600Z-111019T2200Z/
ZAPATA-
346 AM CDT WED OCT 19 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 248...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONE 248.

* WIND...NORTHWEST TO NORTH WINDS OF 15 TO 20 MPH AT THE 20-FOOT
  LEVEL ARE EXPECTED.

* HUMIDITY...RELATIVE HUMIDITY VALUES AROUND 12 PERCENT ARE LIKELY.

* IMPACTS...ANY WILDFIRE ACTIVITY THAT DEVELOPS TODAY WILL LIKELY
  SPREAD RAPIDLY AND BECOME DIFFICULT TO CONTROL. OUTDOOR BURNING
  IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$
1 follow-up statement
610 
WWUS84 KBRO 191914
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
214 PM CDT WED OCT 19 2011

...DRY COLD FRONT BRINGS CRITICAL FIRE WEATHER CONDITIONS...

.THE COMBINATION OF MUCH DRIER POURING INTO DEEP SOUTH TEXAS IN
THE WAKE OF THE TUESDAY COLD FRONT...WITH LOW RELATIVE HUMIDITY
VALUES...MODERATE TO BREEZY WINDS JUST ABOVE THE SURFACE...AND
ABUNDANT CURED FUELS...WILL RESULT IN RED FLAG WARNING CRITERIA
WILDFIRE CONDITIONS ACROSS DEEP SOUTH FOR A FEW HOURS TODAY.

TXZ248>257-192200-
/O.CON.KBRO.FW.W.0017.000000T0000Z-111019T2200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
214 PM CDT WED OCT 19 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
248...249...250...251...252...253...254...255...256 AND 257...

* AFFECTED AREA...FIRE WEATHER ZONES 248...249...250...251... 
  252...253...254...255...256 AND 257. 

* WIND...NORTHWEST TO NORTH WINDS OF 15 TO 20 MPH AT THE 20-FOOT
  LEVEL ARE EXPECTED WITH GUSTS TO 25 MPH 

* HUMIDITY...RELATIVE HUMIDITY VALUES 12 TO 20 PERCENT ARE
  LIKELY.

* IMPACTS...ANY WILDFIRE ACTIVITY THAT DEVELOPS TODAY WILL 
  LIKELY SPREAD RAPIDLY AND BECOME DIFFICULT TO CONTROL. OUTDOOR 
  BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Oct 19, 3:35 AM CDT, 11 minutes earlier.

Area forecast discussion, Oct 19, 3:35 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
335 AM CDT WED OCT 19 2011

.SHORT TERM /TODAY THROUGH THURSDAY/...FINE CONDITIONS ARE LIKELY
FOR THE RIO GRANDE VALLEY THROUGH THE SHORT TERM PERIOD...AS HIGH
PRESSURE AT THE SURFACE DIVING SOUTH THROUGH THE LONE STAR
STATE... AND A GENERAL WEST-NORTHWEST TO EAST-SOUTHEAST DRY FLOW
IN THE MIDDLE LAYERS OF THE ATMOSPHERE...PREVAIL OVER DEEP SOUTH
TEXAS. EXPECT CLEAR SKIES WITH NO CHANCE OF PRECIPITATION AND
TEMPERATURES NEAR NORMAL DURING THE DAYTIME AND BELOW NORMAL AT
NIGHT DUE TO THIS WEATHER PATTERN. THE ONLY ISSUE WILL BE A
GREATLY ENHANCED RISK OF WILDFIRE DANGER TODAY. PLEASE SEE THE
FIRE WEATHER SEGMENT BELOW FOR FURTHER DETAILS.

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...LONG TERM FORECAST
SEES A COMMON PROGRESSIVE FALL PATTERN...WHERE UPPER WINDS SET UP
FROM THE NORTHWEST BETWEEN RIDGING ACROSS CALIFORNIA AND A LARGE
TROUGH ACROSS THE EASTERN US. THE PLACEMENT OF THE TROUGH WILL
SLOW THE PROGRESSION OF THE SFC HIGH CURRENTLY SWEEPING ACROSS
TEXAS. SOUTHEAST WINDS WILL CONTINUE THROUGH THE FORECAST
PERIOD...RUNNING 15 TO 20 KNOTS VIRTUALLY THE ENTIRE PERIOD. THE
ELEVATED WINDS ARE DUE TO THE INCREASED GRADIENT BETWEEN THE
DEPARTING HIGH AND A SFC TROUGH TRYING TO FORM UP ACROSS THE
PANHANDLE. THIS ONSHORE FLOW WILL SUCCESSFULLY RETURN GULF
MOISTURE TO THE REGION...WHILE AT THE SAME TIME INCREASING
TEMPERATURES EACH DAY...CONTINUING TO FLIRT WITH 90 DEGREES EACH
DAY. RECORDS HIGHS FOR KBRO FOR THE NEXT 7 DAYS RUN 92 TO 93
DEGREES...WHILE KMFE RUNS AROUND 95.

&&

.MARINE...TODAY THROUGH THURSDAY...BUOY 42020 REPORTED NORTH WINDS
AROUND 25 KNOTS GUSTING TO AROUND 31 KNOTS WITH SEAS SLIGHTLY UNDER
10 FEET WITH A PERIOD OF 8 SECONDS AT 03 CDT/08 UTC. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT THROUGH THIS EVENING FOR THE GULF OF
MEXICO WATERS EAST OF PADRE ISLAND DUE TO DIMINISHING STRONG WINDS
AND SUBSIDING ROUGH SEAS. MEANWHILE...SMALL CRAFT WILL NEED TO
EXERCISE CAUTION THIS MORNING FOR THE LAGUNA MADRE. VASTLY IMPROVED
MARINE CONDITIONS ARE ANTICIPATED TONIGHT THROUGH THURSDAY AS HIGH
PRESSURE AT THE SURFACE BECOMES THE MAIN INFLUENCE ALONG THE LOWER
TEXAS COAST.

THURSDAY NIGHT THROUGH SUNDAY...BREEZY SOUTHEAST WINDS WILL
CONTINUE TO RUN 15 TO 20 KNOTS...WITH SUSTAINED 20 KNOT WINDS
POSSIBLE ON A SHORT TERM BASIS EACH DAY. SMALL CRAFT ADVISORIES
ARE POSSIBLE EACH DAY...MAINLY NEAR THE COAST. ELEVATED WINDS WILL
KICK UP SEAS TO 3 TO 4 FEET EACH DAY.

&&

.FIRE WEATHER...MODERATE WINDS AT THE SURFACE...MUCH DRIER AIR WITH
LOWER RELATIVE HUMIDITY VALUES...AND ABUNDANT CURED FUELS WILL LEAD
TO AN ENHANCED RISK OF WILDFIRE DANGER TODAY...AND THEREFORE A RED
FLAG WARNING IS IN EFFECT FOR A FEW HOURS FOR ALL OF DEEP SOUTH
TEXAS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  80  56  83  67 /   0   0   0   0
BROWNSVILLE          81  54  85  65 /   0   0   0   0
HARLINGEN            82  52  86  64 /   0   0   0   0
MCALLEN              84  55  86  67 /   0   0   0   0
RIO GRANDE CITY      83  52  86  64 /   0   0   0   0
SOUTH PADRE ISLAND   78  64  81  69 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM CDT THIS
     AFTERNOON FOR TXZ248>257.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ150-155-
     170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

66/64
Hazardous weather outlook, Oct 18, 1:37 PM CDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
137 PM CDT TUE OCT 18 2011

TXZ248>257-191845-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
137 PM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES. A RED FLAG
WARNING IS IN EFFECT THROUGH 7 PM DUE TO CRITICAL FIRE WEATHER
CONDITIONS AND AN ELEVATED RISK FOR WILDFIRE GROWTH AND SPREAD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ELEVATED RISK OF RIP CURRENTS WILL CONTINUE ON WEDNESDAY AND
POSSIBLY THURSDAY AS WINDS AND SEAS DECREASE BEHIND THE RECENT
COLD FRONT. A FIRE WEATHER WATCH IS IN EFFECT EAST OF ZAPATA
COUNTY WEDNESDAY AFTERNOON AS VERY DRY AIR AND SUFFICIENT WINDS
MEET CRITICAL FIRE WEATHER LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-191845-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
137 PM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SMALL CRAFT ADVISORY CONDITIONS CONTINUE WITH STRONG NORTH WINDS
AND HIGH SEAS BEHIND A COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ALTHOUGH CONDITIONS WILL BE IMPROVING...SMALL CRAFT CONDITIONS ARE
EXPECTED THROUGH LATE WEDNESDAY OR EARLY THURSDAY AS STRONG WINDS
AND HIGH SEAS DECREASE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.